06/18/07 #10 - Frequent Migraines, now sharp, shooting pains?

Ask the Clinician Health Pro
  • FullQuestion:
    I am a woman 56 years old and have experienced severe pain with my migraines at about 9 to 13 times a month over many, many years. I do take Maxalt and that helps most of the time. Twice in the past month I have had a very sharp shooting pain on the top left side of my head. It will last all day but not turn into my typical migraine. The Maxalt did not help it. This pain is very sharp and severe and happens about twice every minute for 5 seconds or so. Do you have any idea what it is? I just what to scream each time it comes and sometimes I start knocking on my head with my knuckles!! Please advise me.Thanks.

    Add This Infographic to Your Website or Blog With This Code:

     

    Answer:

    Hello;

    The sharp, severe pain you describe could be several types of headache, including paroxysmal hemicrania. You need to see your doctor for diagnosis and to rule out other, possibly serious, conditions that could also cause this type of pain.

    With such high frequency of Migraine attacks, I must suggest you seek a migraine specialist — have you been working with your doctor to find an effective preventive regimen?

    Good luck,
    John Claude Krusz and Teri Robert


    About Ask the Clinician:

    Dr. Krusz is a recognized expert in thefields of headache and migraine treatment and pain treatment. Each week, he andLead Expert Teri Robert, team up to answer your questions about headaches andMigraines. You can read more about Dr. Krusz ormore about TeriRobert. If you have a question for this section of our site, please click HERE.Accepted questions will be answered by publishing the answers here. Noquestions will be answered privately.

     

    Please note: We cannot handle emergencies ordiagnose via the Internet. Please do not ask us to diagnose; see your physicianfor diagnosis.

     

    We hope you find this general medical andhealth information useful, but this Q & A is meant to support not replacethe professional medical advice you receive from your doctor. For all personalmedical and health matters, including decisions about diagnoses, medicationsand other treatment options, you should always consult your doctor. See full Disclaimer.

Published On: June 17, 2007